Patient :Yesterday I got a Myers cocktail. I found out i was deficient in several b vitamins and I'm anemic. I started getting iv bags of vitamins. This was my 2nd one, the first one, two weeks ago, went fine. This time I needed to leave the office by a certain time and they were behind. They gave me the iv without saline. By the time i got home I was red and flushed, 20 minutes later my heart is pounding , I have 102 fever with aches and chills. I felt like my heart was going to beat out of my chest and was completely out of it. I crawled in bed, covered in blankets, and the symptoms slowly got better. 24 hours later I still have a fever, achy, and my body very red. My skin feels very dry. My chest is still tight and I'm sneezing and wheezing a little. What happened to me??
Thank you for your question. It is possible that you are having an allergic reaction to the intravenous vitamin supplementation that you recently received. Even though your symptoms are improving, we are still concerned that this possible reaction can develop into a life threatening allergic reaction called anyphylaxis. We strongly recommend that you go to your nearest hospital for further evaluation and monitoring of your symptoms. If at all you feel like you are developing difficulty breathing, please go to your hospital immediately.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.